Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Swelling and red blisters on face, reddish eyes due to sun exposure, hair loss. On Eltroxin. Side effects of Eltroxin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Good day I am using Eltroxin. My GP prescribed 2 tables a day. I then went for a facial where they used a high frequency machine, after that my face cannot be exposed to sun IF I do get into the sun my face flair up with red, red blisters, as I am a teacher and have a lot of extramural activities I cannot avoid being in the sun with school activities. My whole face and upper lip gets swolen and my face burns like fire with blisters all over my face. My eyes are then also very very red. I also have severe hair loss. Is this the side effects from eltroxin? I use 50 sun protection lotion and wear a hat. This is making my life a night mare.
Posted Tue, 8 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Pavan Kumar Gupta 1 hour later

Thanks for the query.

Side effects of eltroxin occur only of you take more than the required dose and that too they are in the form of palpitations, tremors, sweating etc. and not the skin reactions, you are having.

Are you using any new cosmetic or some medication on your face besides sun protection lotion?

You must consult a skin specialist for the diagnosis and treatment.

I hope to have answered your queries.

Any other query is welcome. Please accept my answer in case you do not have further queries.

Thanks and good luck.
Above answer was peer-reviewed by
Follow-up: Swelling and red blisters on face, reddish eyes due to sun exposure, hair loss. On Eltroxin. Side effects of Eltroxin? 42 minutes later
NO I am not using other medication. Besides my normal skin products which I have been using for many years. I even switch to skin products which is fragrance free. Now my question is if the high frequency machine used for a "normal" facial could have caused tissue damage to my face??
Answered by Dr. Pavan Kumar Gupta 9 minutes later

High frequency machine used in your case for facials can't cause such types of skin reactions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor